Alert archive / Ohio / Marine Weather Statements in 2006

Marine Weather Statement 7, NWS Cleveland, OH

March 13, 2006

NWS Cleveland, OH issued this marine weather statement at Mar 13, 2006, 4:57 PM EST. It took effect at Mar 13, 2006, 7:00 PM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 4:57 PM EST (21:57 UTC)
In effect from
Mar 13, 2006, 7:00 PM EST
Expired
Mar 14, 2006, 10:39 PM EST
In force
28 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this marine weather statement went out at Mar 13, 3:30 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 13, 3:30 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
330 PM EST MON MAR 13 2006

.SHORT TERM(TNGT-WED)...

COLD FRONT IS BECOMING ACTIVE AT THIS TIME AS CONVECTION IS
BEGINNING TO FIRE OVER WESTERN OHIO ALONG A NARROW AXIS OF
INSTABILITY WITH LI DOWN TO -2. SHEAR IS INTENSE WITH 0-1 KM VALUES
NEAR 30 KNOTS AND 0-6 KM AROUND 50-60 KNOTS. THIS ACTIVITY MAY
INCREASE IN INTENSITY THIS EVENING AS IT SWEEPS EAST. A PERIOD OF
HIGH WINDS WILL ENSUE ALONG AND BEHIND FRONT  OVERNIGHT EXPECT
GRADIENT WINDS OF 25 TO 30 KNOTS WITH GUST OF 40 TO 45 KNOTS. BUFKIT
SHOWS SOME OF INLAND SITE OF TOL AND MFD WITH A BRIEF PERIOD THIS
EVENING WITH THE POTENTIAL OF GUSTING OVER 50 KT FROM THE NAM. OTHER
LOCATIONS DONT HAVE A WELL MIXED DEEP BOUNDARY LAYER AND THUS HAVE
WEAKER WINDS. WL INCLUDE A WIND ADVISORY FOR THE ENTIRE AREA TNGT.

MUCH COLD AIR WILL OVERSPREAD THE AREA TNGT AND TEMPERATURES WILL
PLUNGE TO MORE NORMAL LEVELS. SEASONABLE READINGS ARE EXPECTED
TUESDAY AS A COLD MOIST CYCLONIC FLOW PREVAILS. SOME LAKE EFFECT
SNOW SHOWERS MAY DEVELOP LATE TNGT AND TUESDAY IN THE SNOWBELT EAST
OF CLE. LOW LEVEL INVERSION THAT DEVELOPS WITH THE COLD AIR IS
RATHER SHALLOW ON TUE AND WED AND THIS SHOULD HELP TO LIMIT THE
INTENSITY AND AMOUNT OF LES IN THE SNOWBELT EAST OF CLE. MAV TEMP
GUIDANCE LOOKS REASONABLE.

RAINFALL TODAY HAS BEEN LIGHT FOR THE MOST PART AND EXPECTED ONLY
LIGHT TO MODERATE RAIN THIS EVEING SO WE WILL LET THE FLOOD WATCH
EXPIRE.

&&

.LONG TERM(WED-MON)...

THE ECMWF AND THE GFS ARE RATHER SIMILAR DURING THIS PERIOD WHICH
INCREASE CONFIDENCE IN THE FCST. A MORE SEASONABLE PERIOD IS
EXPECTED WITH A MAINLY SNOW EVENT FOR THURSDAY. SOME MIXED PCPN MAY
FALL OVER THE SOUTHERN COUNTIES AS SHORT WAVE CROSSES THE OHIO
VALLEY TO OUR SOUTH. THE LOW PRESSURE WILL EXIT THE REGION FRIDAY
WITH SOME LINGERING LAKE EFFCT IN THE FAVORED AREAS AND THEN HIGH
PRESSURE WILL RIDGE SOUTHWARD INTO THE REGION AND MOVE LITTLE
THROUGH THE WEEKEND.

&&

.SHORT TERM (UPDATE FOR WATCH #88)
ZONE WAS UPDATED TO INCLUDE WATCH #88 FOR NORTH CENTRAL...NORTHEAST
OHIO...NORTHWEST PENNYSLVANIA.

&&

.AVIATION (18Z-18Z)...
ACTIVE COLD FRONT EXTENDING FROM WESTERN LWR MI TO NE ARKANSAS
TO MOVE EASTWARD. FRONT WL BE ACCOMPANIED BY HVY RAIN/TSTMS...STRONG
GUSTY WNDS AND HAIL. WINDS OVR NRN IND STARTING GUSTS ARND 45 KNOTS
AS OF 1 PM. SO WILL CONT PREVIOUS THINKING OF HIGH WINDS OF AT LEAST
45 KNOTS HERE IN THE NORTH. AIR BEHIND COLD FRONT TO BRING TEMPS
INTO THE MID 30S BY 7 AM WITH A FEW SCATTERED SNOW SHOWERS (CLE &
ERI).

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY ALL OF CLE OHIO COUNTIES TONIGHT UNTIL 6 AM
TUE OHZ003-006>013-019 FROM 3 PM MONDAY TO         6 AM TUESDAY.

PA...WIND ADVISORY ERIE AND CRAWFORD TONIGHT UNTIL 6 AM.

&&

SHORT TERM...THOMPSON/REL
LONG TERM...REL
AVIATION...BC
Hazardous weather outlook, Mar 13, 4:48 AM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
448 AM EST MON MAR 13 2006

LEZ142>149-162>169-141200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
448 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE TONIGHT. STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE FORCE WINDS WILL CONTINUE ON LAKE ERIE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
MARINERS SHOULD CONTACT THE COAST GUARD OR LOCAL LAW ENFORCEMENT
IF ANY SEVERE WEATHER IS OBSERVED OVER THE WATERS.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
448 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY INTO THIS EVENING. A STRONG
COLD FRONT OVER THE MISSISSIPPI VALLEY WILL CAUSE SEVERE
THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY. SOME OF THE
STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS GREATER
THAN 60 MPH. THERE IS A SMALL CHANCE THAT A TORNADO COULD ALSO
OCCUR.

THERE IS ALSO THE POTENTIAL FOR HIGH WINDS LATE THIS AFTERNOON
INTO TONIGHT BEHIND THE COLD FRONT. AREAS ACROSS NORTHERN OHIO AND
EXTREME NORTHWEST PENNSYLVANIA CAN EXPECT WIND GUSTS OF 50 TO 60
MPH LATE THIS AFTERNOON INTO TONIGHT. THE STRONGEST WINDS ARE
EXPECTED NEAR LAKE ERIE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIND GUSTS OF 60 MPH CAN BE EXPECTED TUESDAY MORNING ACROSS
NORTHEAST OHIO INTO NORTHWEST PENNSYLVANIA. SOME LAKE EFFECT SNOW
IS POSSIBLE IN THE SNOW BELT TUESDAY INTO WEDNESDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS WESTERN OHIO THIS
MORNING...AND IS LIKELY FOR THE REST OF THE AREA TODAY INTO THIS EVENING.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:48 AM ESTHigh Wind WarningCLEAshtabula, Cuyahoga, Erie, Geauga, Huron, Lake and 5 more11 hr
Mar 13, 3:48 AM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more38 hr
Mar 13, 7:19 AM ESTSpecial Marine WarningCLE116 min
Mar 13, 10:18 AM ESTSevere Thunderstorm WarningCLEPortage27 min
Mar 13, 5:15 PM ESTSpecial Marine WarningCLE2 hr
Mar 13, 5:25 PM ESTSevere Thunderstorm WarningCLEErie50 min
Mar 13, 6:45 PM ESTSpecial Marine WarningCLE2 hr

Nearby

Marine Weather Statements in Ohio, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.